Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 252, NWS Little Rock, AR

July 6, 2018Independence County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 6, 2018, 3:37 PM CDT for Independence County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2018, 3:37 PM CDT (20:37 UTC)
Expired
Jul 6, 2018, 4:15 PM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Independence County, AR

The radar

The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

078 
WUUS54 KLZK 062037
SVRLZK
ARC063-062115-
/O.NEW.KLZK.SV.W.0252.180706T2037Z-180706T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
337 PM CDT FRI JUL 6 2018

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  South central Independence County in north central Arkansas...

* Until 415 PM CDT.

* At 337 PM CDT, a severe thunderstorm was located over Newark, or 12
  miles west of Newport, moving south at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Newark...                         Pleasant Plains...
  Oil Trough...                     Magness...
  Sulphur Rock...                   Thida...
  Rosie...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3553 9138 3553 9147 3554 9164 3576 9152
      3575 9137
TIME...MOT...LOC 2037Z 016DEG 8KT 3569 9144 

HAIL...0.75IN
WIND...60MPH
 
$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:56 PM CDT, 41 minutes earlier.

Area forecast discussion, Jul 6, 2:56 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
256 PM CDT Fri Jul 6 2018

.SHORT TERM...Tonight Through Sunday
A large area of high pressure aloft is centered over the Rockies at
this time and will slowly drift east through Sunday. A cold front
will move through the state tonight with showers and thunderstorms.
A few severe thunderstorms can not be ruled out this evening. The
front will progress from north to south. Rain chances will continue
in the south Saturday morning as the front will stall near the
Louisiana border. The front will move back to the north Sunday. This
will bring rain chances to the entire area again.

Temperatures today are very warm ahead of the front. Some places
have reached the upper 90s. Temperatures will be a bit cooler
Saturday and Sunday with highs in the 80s to lower 90s. Lows will be
coolest Saturday night, in the lower 60s to lower 70s.

&&

.LONG TERM...Sunday Night Through Friday
No major changes to the fcst during the PD. The much discussed upper
ridge is fcst to rmn centered to the N of AR heading into the next
week. The resulting easterly steering flow wl cont to send several
upper impulses acrs the area, around the periphery of the ridge.
Scattered convection wl remain the fcst as a result each day,
primarily diurnal in nature.

More or less stuck with persistence as far as temps go thru the PD.
Afternoon heat indices may approach advisory criteria by the middle
of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     69  88  67  89 /  20  10  10  30
Camden AR         74  90  71  90 /  40  40  40  60
Harrison AR       66  87  63  88 /  10  10   0  20
Hot Springs AR    72  89  69  89 /  40  20  20  60
Little Rock   AR  72  89  70  89 /  40  10  20  50
Monticello AR     74  89  71  89 /  40  50  40  70
Mount Ida AR      71  89  68  88 /  40  10  20  60
Mountain Home AR  66  87  64  88 /  10  10   0  30
Newport AR        70  88  68  89 /  20  10  10  40
Pine Bluff AR     74  89  71  89 /  40  30  30  70
Russellville AR   72  90  68  89 /  30  10  10  40
Searcy AR         71  89  69  90 /  30  10  10  40
Stuttgart AR      73  89  71  89 /  40  30  30  60
&&

.LZK Watches/Warnings/Advisories...NONE.

&&

Short Term...51 / Long Term...44
Hazardous weather outlook, Jul 6, 2:35 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
235 PM CDT Fri Jul 6 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
235 PM CDT Fri Jul 6 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will remain possible through this evening.
While the overall threat for widespread or organized severe
weather is low, a few strong or severe thunderstorms are possible.
If thunderstorms do become severe, damaging winds up to 50 mph
and large hail will be the primary threats. Frequent cloud to
ground lightning will pose a danger for those on or near area
lakes through this evening. Some locally heavy rainfall may also
be seen with any thunderstorm.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Scattered thunderstorms will be possible through next week. Though
the over all threat for severe thunderstorms is low, a few storms
could become strong during the afternoon and early evening hours.
The strongest storms will be capable of producing heavy rainfall,
which could cause localized flash flooding issues.

Afternoon and early evening heat index values could approach or
exceed 100 degrees by mid-week next week.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44

In the hours before

Special weather statement, Jul 6, 3:02 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
302 PM CDT FRI JUL 6 2018

ARZ021-030-062045-
Johnson AR-Logan AR-
302 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 345 PM CDT...

At 302 PM CDT, trained weather spotters reported a strong
thunderstorm over Clarksville, moving southwest at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Clarksville...                    Paris...
Lamar...                          Knoxville...
Subiaco...                        Hartman...
Scranton...                       Woodland...
Hinkle...                         Hoyt...
Midway in Logan County...         Spadra...
Tokalon...                        Lake Dardanelle...
Coal Hill...                      Morrison Bluff...
Roseville...                      Dublin...
Ludwig...                         Piney Bay Recreation Area...

LAT...LON 3537 9381 3540 9379 3536 9375 3537 9371
      3548 9371 3556 9363 3550 9337 3541 9330
      3537 9330 3515 9354 3535 9381
TIME...MOT...LOC 2002Z 049DEG 13KT 3544 9347

Cavanaugh
Special weather statement, Jul 6, 3:07 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
307 PM CDT FRI JUL 6 2018

ARZ031-032-039-044-062045-
Pulaski AR-Perry AR-Faulkner AR-Conway AR-
307 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHEASTERN
CONWAY...FAULKNER AND NORTH CENTRAL PULASKI COUNTIES UNTIL 345 PM
CDT...

At 307 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Menifee to near Pickles Gap to Mount Vernon.
Movement was south at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Conway...                         Vilonia...
Mayflower...                      Wooster...
Enola...                          Menifee...
Mount Vernon...                   Pickles Gap...
Little Italy...                   Springhill...
Toad Suck...                      Olmstead...
Holland...                        Bigelow...
Fourche...                        Hamlet...
Saltillo...                       Otto...
Cato...                           New Dixie...

LAT...LON 3501 9212 3492 9224 3494 9263 3518 9260
      3520 9234 3526 9211
TIME...MOT...LOC 2007Z 346DEG 13KT 3512 9254 3512 9232 3520 9211

46
Special weather statement, Jul 6, 3:10 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
310 PM CDT FRI JUL 6 2018

ARZ033-034-046-062100-
White AR-Prairie AR-Woodruff AR-
310 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOODRUFF...NORTHEASTERN
PRAIRIE AND SOUTHEASTERN WHITE COUNTIES UNTIL 400 PM CDT...

At 309 PM CDT, Doppler radar was tracking a strong thunderstorm over
McCrory, or 8 miles southeast of Augusta, moving southwest at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Augusta...                        Patterson...
McCrory...                        Pryor...
Hurricane Lake WMA...             Dixie...
Sand Hill...                      Howell...
McClelland...                     Gregory...
Grays...                          Little Dixie...
Wiville...                        Georgetown...

LAT...LON 3534 9120 3521 9108 3495 9139 3517 9157
TIME...MOT...LOC 2009Z 046DEG 16KT 3523 9121

46
Special weather statement, Jul 6, 3:16 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
316 PM CDT FRI JUL 6 2018

ARZ037-062045-
Scott AR-
316 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTT COUNTY UNTIL
345 PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waldron, moving southwest at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Waldron...                        Beauchamp...
Oliver...                         Morgan Springs...
Cauthron...                       Winfield...
Hon...

LAT...LON 3499 9416 3488 9404 3470 9422 3470 9424
      3487 9440
TIME...MOT...LOC 2016Z 045DEG 6KT 3488 9415

46
Local storm report, Jul 6, 3:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
334 PM CDT FRI JUL 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 E GLEASON             35.12N  92.48W
07/06/2018                   FAULKNER           AR   TRAINED SPOTTER

            LARGE TREE DOWN BLOCKING HIGHWAY 64 NORTH OF CONWAY
            BETWEEN SALEM AND HOGAN.

&&

EVENT NUMBER LZK1800172

CROSS
Local storm report, Jul 6, 3:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
336 PM CDT FRI JUL 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     2 NNE BELK CORNER       35.07N  92.48W
07/06/2018  E60 MPH          FAULKNER           AR   TRAINED SPOTTER

            60 MPH WIND GUST ON DAVE WARD DRIVE.

&&

EVENT NUMBER LZK1800173

CROSS

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:01 PM CDTSpecial Weather StatementLZKMarion44 min
Jul 6, 1:23 PM CDTSpecial Weather StatementLZKYell37 min
Jul 6, 2:06 PM CDTSpecial Weather StatementLZKCleburne, Independence39 min
Jul 6, 2:56 PM CDTSpecial Weather StatementLZKWhite49 min
Jul 6, 3:02 PM CDTSpecial Weather StatementLZKLogan43 min
Jul 6, 3:07 PM CDTSpecial Weather StatementLZKFaulkner38 min
Jul 6, 3:10 PM CDTSpecial Weather StatementLZKWoodruff50 min
Jul 6, 3:13 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry32 min
Jul 6, 3:16 PM CDTSpecial Weather StatementLZKScott29 min
Jul 6, 3:34 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White41 min
Jul 6, 3:41 PM CDTSpecial Weather StatementLZKPerry49 min
Jul 6, 3:42 PM CDTSpecial Weather StatementLZKPope48 min
Jul 6, 3:47 PM CDTSpecial Weather StatementLZKPulaski43 min
Jul 6, 4:20 PM CDTSpecial Weather StatementLZKSaline40 min
Jul 6, 4:35 PM CDTSpecial Weather StatementLZKLonoke40 min
Jul 6, 4:36 PM CDTSpecial Weather StatementLZKVan Buren39 min
Jul 6, 5:10 PM CDTSpecial Weather StatementLZKJefferson35 min
Jul 6, 5:51 PM CDTSpecial Weather StatementLZKPike24 min
Jul 6, 5:56 PM CDTSpecial Weather StatementLZKOuachita34 min
Jul 6, 6:28 PM CDTSpecial Weather StatementLZKPolk47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.